MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRIVER CANNULATED 2MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. DRIVER CANNULATED 2MM; SCREW, FIXATION, BONE
Model Number 7207193
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, while using the cannulated driver, the end (tip) of the screwdriver broke off.All pieces were recovered.The procedure was completed with no delay and a backup device was available.No injury to the procedure was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that during surgery, while using the cannulated driver, the end (tip) of the screwdriver broke off inside the patient.All pieces were recovered with the use of fine forceps.The procedure was completed with no delay and a backup device was available.No further complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 7207193 driver cannulated 2mm used in treatment, was returned for evaluation.The complaint states: ¿during surgery, while using the cannulated driver, the end (tip) of the screwdriver broke off¿.This a seven year old device.Visual assessment confirms the complaint.Device showed breakage on screwdriver tip.An exact root cause cannot be determined however, excessive force, improper use or cleaning of device may be a factor.The instruction for use states: ¿this product is shipped non-sterile.It must be sterilized before the first use.It must be cleaned and sterilized before every subsequent use¿.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.A review of complaints and manufacturing batch records was preformed, no other complaints of this failure was found.Further investigation is not warranted at this time.

Brand Name
DRIVER CANNULATED 2MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9945702
Report Number1219602-2020-00632
Device Sequence Number3292999
Product Code HWC
UDI-Device Identifier03596010253491
UDI-Public03596010253491
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K921481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7207193
Device Catalogue Number7207193
Device Lot Number50484209
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/20/2020
Supplement Date Received by Manufacturer04/20/2020
06/30/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date04/29/2020
07/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;